Ask a doctor

Options for Treating Fine Lines from Derma Roller?

I have been using Derma Roller for a couple of months now with Vit. A and C creams. The roller has left me with micro lines and enlarged pores all over my forehead. These injuries to the skin have not healed, even after months of not using the roller. Originally, I just wanted to be treated for the rosacea on my cheeks. Now I have the added problem of tons of little lines on my forehead. It looks like onion skin.

Are there any treatments that would help get rid of these fine lines? I'm trying out LED photomodulation treatment I am trying right now, because I have heard that it is a safe procedure. Will it help? I have very sensitive skin, so I am not keen on trying much else. Thanks!

Doctor Answers (2)

Dermaroller probably not the cause for fine lines

+4

I am not sure if the Dermaroller is really causing your lines. Other treatments based on the concept of creating "puncture" injuries has been duplicated using other modalities such as the Fraxel which uses a laser to induce a similar injury.

They are more likely due to movement or loss of elasticity. You may want to consider Botox.

Needling is similar to tattooing. As far as we know this does not cause wrinkling or fine lines.

Chicago Plastic Surgeon
5.0 out of 5 stars 39 reviews

Please stop self-treating yourself. See a professional.

+2

Hi Lisa,

Dermaroller: It is a tube with a bunch of needle sticking out of it. The idea is that you roll it over the skin, the needles puncture the skin, and this is supposed to stimulate collagen. First you need to ask yourself if this is a good idea. Lisa I am really addressing others who might read this because they are wondering if they should get a Dermaroller.

The answer is there is not a shred of evidence that this does anything expect inflict pain. The sites that sell the device don't show before and after pictures. That tells you a lot about the lack of effectiveness.

With regard to your particular issues, it is possible that you have created some skin scaring. I would recommend that you wait about 6 months after stopping this treatment before deciding that you need to do something about the changes you are concerned about.

Rather than wasting your money on a relatively ineffective treatment, I encourage you to spend money on a consultation with a cosmetic dermatologist who can personally assess you and make an informed recommendation regarding what will work for you.

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...